Jump to content
CrazyBoards.org

Recommended Posts

Is there anyone who has been able to cut back in the dosage they take or, more importantly, the number of meds they take as they have become more stable and stay that way?

What were you taking and what do you take now?

I take a lot of medication and I'm just looking for anecdotes because I'd like to hope I can cut out a couple eventually.

Share this post


Link to post
Share on other sites

After I had been at my current "more or less stable" state for a while, but had been having increasingly worse difficulty with cognitive impairment, my pdoc suggested cutting back from 1200 lithium to 900, and then when that lifted the cognitive impairment some and didn't create any major problems, from 900 to 600.

We've also tried to lower my seroquel from 75 to 50 on two separate occasions, and that really sucked both times.

I haven't lowered the number of meds that I take. It would be nice to spend less money on them, and nice to have to swallow fewer pills, but that doesn't really compare to the nice of being more or less stable.

Share this post


Link to post
Share on other sites

I was at a low stable level, barely getting to work after having been out for months. the last med added was Geodon which seemed to help bring me out of my depression somewhat.

So my total meds were: (a super, shit load)

Geodon 240mg/day

Provigil 400mg/day

lithium 600mg/day

wellbutrin 300mg/day

effexor xr 300mg/day

lamictal 600mg/day

valium 10mg/PRN

Armour thyroid 150mg/day

After still feeling crappy, pdoc said okay, let's get rid of some of these meds. First, Geodon. All gone. Crappy withdrawal. ;) Now I'm down to 100mg Lamictal and will probably be totally of in 2 or 3 days. Pdoc thinks effexor is next. I don't feel any worse, maybe even a little better. I'm not looking forward to getting off effexor. The lithium we'll definitely keep. It's not at a therapeutic blood level, but we can't get any lower than 600mg without problems. At a therapeutic dose, I was having headaches that my pdoc thought were related to the lithium.

So in a couple of days I should be on: (just a shit load)

Provigil 400mg/day

lithium 600mg/day

wellbutrin 300mg/day

effexor xr 300mg/day

valium 10mg/PRN

Armour thyroid 150mg/day

I'm thinking of playing doctor and lowering my effexor to 150mg/day a week or so after I'm off of lamictal. I've also been taking only 300mg of provigil on the weekend. Thinking of doing it everyday. Then wait until I see my doctor in 6 weeks.

A post script to this. The budgeting in my state for people with developmental disabilities is being severely cut. Everyone in my company is super stressed. My job could change drastically so I'm having a lot of anxiety. My company may have to close. But the way I figure is that my meds weren't being that effective anyway. As I go down on my meds, there will be room to add new meds if needed. (Not to think worst case scenario but I can't help it.)

How's that for a long winded response?

Oreo

Share this post


Link to post
Share on other sites

My current pdoc hasn't changed my meds much, but the one before would tweak them a lot. At one point I felt like they were trying to tanquilize an elephant. I don't feel like that now.

I don't remember dosages well. I used to take depakote along with lamictal. I don't take depakote anymore and my lamictal was increased. I take 300mg lamictal.

I used to take 300mg seroquel. Now it's down to 25mg to help me sleep

I used to take 30mg abilify and now I take 20mg

I had zyprexa added for a while when I started having psychotic symptoms, but I've off that now. It worked, but I gained a lot of weight so I'm happy to be off it.

I added 10mg lexapro. I had been scared to take an anti-depressant because I thought it would trigger mania. Now, I don't know why I waited so long. It really helps me.

Don't know if that helps Luna

Share this post


Link to post
Share on other sites

i was able to add lithium and stop lyrica and abilify eventually because of the lithium.

am i stable... um. that's a difficult question.

Share this post


Link to post
Share on other sites

My pdoc just recently lowered my Geodon from 160 mg to 120 mg. Im still doing well. He mentioned about lowering it more, but Im too scared to do that. Don't want to mess with it too much.

Share this post


Link to post
Share on other sites

My Seroquel is lowered at times depending on my mood (mania risk). AD's need tweaking as well from time to time. Sometimes these doses are lowered, or one lowered and the other raised. My cocktail is basically the same, but needs the odd twist Occasionally. I won't be slowly tapering down on my meds though because I feel I can go it alone if that's what you mean. I'd go bonkers.

Share this post


Link to post
Share on other sites

I won't be slowly tapering down on my meds though because I feel I can go it alone if that's what you mean. I'd go bonkers.

OH, NO...I won't be cutting them down completely. Ever, I think. Just want to cut a few out and wondering who has gotten 'stable' enough to do so.

No, no, I couldn't get rid of them completely. I'd go bonkers, too.

Share this post


Link to post
Share on other sites

I'm weaning off Paraxotine to try Fluoxetine but I'm feeling so stable that I'm not going to take the fluoxetine until I show signs of needing it. I'm daring to believe that 15years of Paroxetine has made permanent changes in my skull and I won't need drugs any more. Ha ha Pigs might fly. My most effective dose was only 20mg the base dose. I wean by halving to 10 then 5 then off with 2 week intervals. You have an awesome task because it is hard to determine which ones you need to experiment with and which are vital and dangerous to stop taking. Good luck

PS is that a picture of you? You have a kind face particularly the mouth.

Share this post


Link to post
Share on other sites

I cut back once when my life "stuff" got better, which worked out when things were going well, but the problem was that when things started to not go so well, it took me longer than it should have to talk to my pdoc about readjusting. Had I been checking in and communicating like I really should have, though, it would have gone well all the way around.

Share this post


Link to post
Share on other sites

I loathe to say this, but if you're feeling stable, why tinker with it? I know, lots of meds sucks. I wish I didn't take any. But I'm so grateful that I've found a good combo, I don't want to mess with it at all. Not one single milligram. I would just hate to see you drop something, and have it come back to bite you.

That's probably pretty unhelpful. Sorry.

Share this post


Link to post
Share on other sites

I loathe to say this, but if you're feeling stable, why tinker with it? I know, lots of meds sucks. I wish I didn't take any. But I'm so grateful that I've found a good combo, I don't want to mess with it at all. Not one single milligram. I would just hate to see you drop something, and have it come back to bite you.

That's probably pretty unhelpful. Sorry.

Trouble is, as I found when I withdrew from Paroxetine, not only had it lost effacy, but was making me worse. So it seems, not only do you have to go on the merry go round to find the right one, but you have to check occasionally that it still works and if not get back on the merry go round. There is a theory that SSRI's have to be rotated to counter 'poop out'. Drug use is not simple, which is why I don't mess with them without my Doc's OK. He doesn't have any more idea than I on what will work or won't, so he is happy for me to decide what to try, but he advises what is most likely to work and if there is any danger. Some people claim that it is possible to stop something that works only to find that it will never work again. However that has not been my experience, but it is a risk that people need to take into account. I would imagine the incidence of this would be low, but a professional would have a better idea of the odds. Which is why it would be better to mess with them under the eye of your Doc.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...